Alert archive / Washington / Gale Warnings in 2016

Gale Warning 63, NWS Seattle, WA

July 14, 2016

NWS Seattle, WA issued this gale warning at Jul 14, 2016, 9:01 AM PDT. It took effect at Jul 14, 2016, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 9:01 AM PDT (16:01 UTC)
In effect from
Jul 14, 2016, 5:00 PM PDT
Expired
Jul 15, 2016, 3:00 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

930 
WHUS76 KSEW 141601
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
901 AM PDT THU JUL 14 2016

PZZ131-132-150015-
/O.UPG.KSEW.GL.A.0039.160715T0000Z-160715T1200Z/
/O.NEW.KSEW.GL.W.0063.160715T0000Z-160715T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
901 AM PDT THU JUL 14 2016

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-150015-
/O.EXB.KSEW.SC.Y.0170.160715T0000Z-160715T1000Z/
ADMIRALTY INLET-
901 AM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-150015-
/O.EXB.KSEW.SC.Y.0170.160715T0000Z-160715T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
901 AM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-150015-
/O.EXA.KSEW.SC.Y.0170.160715T0100Z-160715T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
901 AM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT
FRIDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-150015-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-160715T2200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
901 AM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-150015-
/O.CON.KSEW.SC.Y.0170.160715T0100Z-160715T0900Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
901 AM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
3 follow-up statements
379 
WHUS76 KSEW 142158
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
258 PM PDT THU JUL 14 2016

PZZ131-132-150600-
/O.CON.KSEW.GL.W.0063.160715T0000Z-160715T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
258 PM PDT THU JUL 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-150600-
/O.EXT.KSEW.SC.Y.0170.000000T0000Z-160716T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
258 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-150600-
/O.CON.KSEW.SC.Y.0170.160715T0100Z-160715T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
258 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-150600-
/O.CON.KSEW.SC.Y.0170.160715T0000Z-160715T1000Z/
ADMIRALTY INLET-
258 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-150600-
/O.CON.KSEW.SC.Y.0170.160715T0000Z-160715T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
258 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
705 
WHUS76 KSEW 150403
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PDT THU JUL 14 2016

PZZ131-132-151000-
/O.CON.KSEW.GL.W.0063.000000T0000Z-160715T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
903 PM PDT THU JUL 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-150900-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-160715T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
903 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-151215-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-160716T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
903 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-151000-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-160715T1000Z/
ADMIRALTY INLET-
903 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-151000-
/O.CON.KSEW.SC.Y.0170.000000T0000Z-160715T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
903 PM PDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
650 
WHUS76 KSEW 151008
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
308 AM PDT FRI JUL 15 2016

PZZ131-132-151115-
/O.EXP.KSEW.GL.W.0063.000000T0000Z-160715T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
308 AM PDT FRI JUL 15 2016

...GALE WARNING HAS EXPIRED...

WINDS HAVE FALLEN BELOW WARNING CRITERIA. THUS...THE GALE WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$

PZZ133-134-151115-
/O.EXP.KSEW.SC.Y.0170.000000T0000Z-160715T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
308 AM PDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THUS...THE SMALL CRAFT
ADVISORY HAS BEEN ALLOWED TO EXPIRE.


$$

PZZ170-173-176-151815-
/O.EXT.KSEW.SC.Y.0170.000000T0000Z-160716T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
308 AM PDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 14, 9:00 AM PDT, 1 minute earlier.

Area forecast discussion, Jul 14, 9:00 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PDT THU JUL 14 2016

.SYNOPSIS...A weak upper level low will track slowly east across
southern British Columbia today, bringing some clouds and a few
showers, especially near the Canadian border. Another upper low is
forecast to develop over the region during the weekend into early
next week with a greater threat of showers and even a chance of
thunderstorms. Temperatures should remain near or a bit below mid
July averages.

&&

.SHORT TERM...Much of Western Washington is starting out the day
with sunny skies. Visible image does show some areas of marine
stratus across the north interior, north coast, and patchy clouds
around the south Sound and southwest interior. Onshore flow will
increase today ahead of an upper low over southwest British Columbia
sagging south toward the Washington border. This will probably keep
low clouds in place along the coast and could make it tough to
completely clear over the north interior and strait. 500 mb heights
are starting off near 5800m and the strongest onshore gradients
develop later this afternoon and tonight. This should allow for
highs to warm a couple degrees around greater Puget Sound and
southwest interior, close to average in the mid 70s.

Models track the upper low eastward along the B.C./Washington border
late today through tonight. This is a relatively dry low with most
the showers expected to occur along and to the north of the track. A
chance of showers will remain in the forecast for the extreme north
and north Cascades. Only very light rain amounts are expected. Dry
elsewhere.

The upper low moves east of Cascades on Friday. Southwesterly
onshore gradient should be favorable for brining a bit more marine
stratus coverage into the area in the morning. Partial afternoon
clearing is still expected and highs should trend a few degrees
cooler given the increased marine influence. A few residual showers
area possible over the north Cascades, otherwise dry weather is
expected.

Models have trended much slower shifting the stalled upper low out
of Eastern Washington. The latest 06z GFS does not shift the low
into Idaho/Montana until Saturday evening. Onshore flow will persist
on the west side of the Cascades with a more substantial morning
marine stratus. A second upper low will begin to develop off the
Pacific Northwest coast late Saturday which could maintain low
clouds along the coast. Clouds should scatter out over the interior
during the afternoon but diurnal instability will allow for some
cumulus to form over the Cascades. The flow aloft is light with LI's
near zero along the Cascade crest. Some isolated thunderstorms
cannot be ruled out along the crest but any convection should drift
off to the east. There will be a slight chance of some showers of
parts of Western Washington as the marine layer lifts. Any
precipitation will be very light and spotty. Kept greater Puget
Sound and the southwest interior dry. Little change in high
temperatures are expected.  Mercer

.LONG TERM...Previous discussion...The pattern through early next
week is dominated by a long wave trough over the West. We will see a
few more showers across Western WA through Monday and Tuesday as an
upper level low spins overhead. We may see a break on Wednesday,
then more showers by Thursday as the trough finally kicks through.
Temperatures will be near to slightly below normal through the
period. 33

&&

.AVIATION...An upper low over Vancouver Island will move inland
across southern British Columbia and today and tonight with westerly
flow aloft for Western Washington. At the surface, onshore flow will
prevail with high pressure offshore and lower pressure inland. The
onshore flow will increase this evening in response to the upper low
passing to the north.

The air mass is stable with areas of low clouds near the coast and
patches of 5000 foot ceilings over the interior. The air mass will
become unstable over the North Cascades this afternoon as the upper
low passes. Low clouds should fill in at the coast this evening and
push partially inland Friday morning. There will also likely be an
increase in 5000-6000 foot ceilings for the interior tonight.
Schneider

KSEA...Mostly clear today. 5000-6000 foot ceilings will likely form
this evening and persist overnight. Coastal stratus is not expected
to make it to the terminal Friday morning. Northerly wind today will
become southerly early Friday morning. Schneider

&&

.MARINE...High pressure offshore and lower pressure inland will
maintain onshore flow through Monday. The strongest onshore flow
should occur tonight in response to an upper level trough moving
through the region. Gale force west winds are likely for the Central
and Eastern Strait of Juan De Fuca tonight with small craft advisory
winds for the adjacent inland waters.

There will also be small craft advisory northwest winds for the
Coastal Waters at times for the next few days. Other than tonight,
the Central and East Entrance will see a typical summer pattern of
small craft advisory west winds each evening for the next several
days. Schneider

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 3 PM PDT Friday for Coastal Waters
     From Cape Flattery To James Island 10 to 60 Nm-Coastal Waters
     From James Island To Point Grenville 10 to 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater 10 to 60 Nm.

     Small Craft Advisory from 6 PM this evening to 2 AM PDT Friday
     for Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Gale Warning from 5 PM this afternoon to 3 AM PDT Friday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 5 PM this afternoon to 3 AM PDT
     Friday for Admiralty Inlet-Northern Inland Waters Including The
     San Juan Islands.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:20 AM PDTGale WatchSEW6 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.